Results 1 to 5 of 5
Quitting Tramadol. How long does it take
  1. #1
    hoGGle is offline New Member
    Join Date
    Aug 2011
    Posts
    3

    Question Quitting Tramadol. How long does it take

    Hi,

    I have been using Tramadol 150 MG (Zydol) for about a month for reoccuring backpain. Now when I don't use it I get the typical 'electric' shocks whenever I more my head or eyes to fast. I also sweat more and have no energy whatsoever during the day. I don't have to work for a while and I manage cleaning and shopping but I do really want off this stuff. I have not taken any for three days now and it's not fun at all but I absolutely refuse to go back on it. I still have about 15 left that I haven't thrown out because I have no idea where this is going to go. If I start throwing up or whatever I might have no choice.
    Does anyone know how long these effects typically last? I didn't get the pills legally and besides, I don't want to get other ones with a lower dosage or anything. Is there a benzo that will temporarily relieve some of this? It has to work within two weeks or so because I'm not willing to take benzo's daily for more than that. I've had to quit Xanax a couple of years ago and was sick for about six weeks. But then again I had been using that for over three years. The only other meds I use are for allergies and stomach acid.

    My main question is how long these effects will last so I can bolster myself for that.

    Any tips would be greatly appreciated.

    Thanks!
    Last edited by hoGGle; 08-07-2011 at 07:05 AM.

  2. #2
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    Quote Originally Posted by hoGGle View Post
    Hi,

    I have been using Tramadol 150 MG (Zydol) for about a month for reoccuring backpain. Now when I don't use it I get the typical 'electric' shocks whenever I more my head or eyes to fast. I also sweat more and have no energy whatsoever during the day. I don't have to work for a while and I manage cleaning and shopping but I do really want off this stuff. I have not taken any for three days now and it's not fun at all but I absolutely refuse to go back on it. I still have about 15 left that I haven't thrown out because I have no idea where this is going to go. If I start throwing up or whatever I might have no choice.
    Does anyone know how long these effects typically last? I didn't get the pills legally and besides, I don't want to get other ones with a lower dosage or anything. Is there a benzo that will temporarily relieve some of this? It has to work within two weeks or so because I'm not willing to take benzo's daily for more than that. I've had to quit Xanax a couple of years ago and was sick for about six weeks. But then again I had been using that for over three years. The only other meds I use are for allergies and stomach acid.

    My main question is how long these effects will last so I can bolster myself for that.

    Any tips would be greatly appreciated.

    Thanks!



    Those "zaps" you mention are what I refer to as electric shock syndrome. It happens with several drugs like tramadol, benzos, lots of antidepressants. They can be debilitating, nearly knocking you off your feet. They can be very painful. I went through it for a couple months where they hit me every couple minutes it seemed getting off benzos.

    You need to TAPER off tramadol. I admire your persistence but a cold turkey detox from tramadol can and does cause seizures. You really need to watch this as it could happen when you are driving or any time. SLOW DOWN AND TAPER!!!!! Don't try to stop tramadol cold turkey but rather lower your dose as your body is able to handle it. Hope that helps. God bless.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

  3. #3
    hoGGle is offline New Member
    Join Date
    Aug 2011
    Posts
    3

    Default

    Thanks. Luckily for me I only used 150 mg's once a day, so I'll risk it. I don't drive at the moment, the only think I do is cook and clean and do the shopping by foot.

    I've read some other threads on this since I posted and tomorrow I'll get some herbs that were recommended. Also caffeine seems to help. I just took one normal NSAID painkiller that has caffeine in it, and drank some coffee. Maybe that alleviates it enough for me to wait it out.

    thx.

  4. #4
    Join Date
    Jul 2011
    Location
    Pacific Northwest
    Posts
    397

    Exclamation I did it Cold Turkey too.

    hoGGle--
    Glad you're getting off that stuff. I was given it by a doctor who told me it was not addicting. So I went on a trip without it, since I was going to a conference where I would be sitting all day. (I was taking it for arthritis in my feet.) So I got on the plane without any tramadol--I wasn't going to be walking anywhere, so I thought I wouldn't need it.
    Surprise! I was SO antsy, couldn't still still in the conference, muscle aches. What's going on?? When I got back from the conference (that was a plane ride from the underworld) I figured out I was dope sick. My psychiatrist educated me about the dangers of trams and I haven't touched them since. They frighten me.
    So I got busy, did all kinds of things to keep my mind and body moving. The antsiness lasted about 8 days, but by 6 days in I was calm enough to sit for a manicure/pedicure. My hands shook a lot, I remember seeing my signature and thinking I should give up coffee.
    Walking helped--course I was taking it originally taking it for foot pain, so I couldn't walk too fast. But being outside, walking around the Lake was distracting. I just couldn't sit still.
    So I think you are at you worst right now, as far as withdrawal symptoms go. It is such a good idea to get off it. I can see from your posts that you are determined. That's the right attitude to have to get trams out of your system. Keep going forward. It gets better.
    Last edited by shrimpboat 1942; 08-07-2011 at 12:03 PM. Reason: misspelling

  5. #5
    hoGGle is offline New Member
    Join Date
    Aug 2011
    Posts
    3

    Thumbs up

    Thanks. Sounds really encouraging. Actually, the coffeine works a little. I'll add your advice to it and start taking walks. I live near the woods anyway.

    thx

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22